Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Is minor bleeding in the right side of the brain described as stroke?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I was seen by a nuerologist who saw what he said was munor bleeding in the right side of my brain, he said it would resolve itself but did not describe it as a stroke...was it?
Posted Thu, 12 Apr 2012 in Stroke
Answered by Dr. Chakravarthy Mazumdar 34 minutes later

Thanks for the query.

Minor Bleeding in the brain can be recognised by MRI of the brain. Did he notice the bleed in that?

Do you have any symptoms of weakness on one side of the body, asymmetry on the face? I expect you are doing well otherwise you would not be able to write here.

If you are doing well otherwise no symptoms, minor bleeds are absorbed on their own. So your neurologist is right in saying that.

The more you describe about your problem that better I can answer you. Your age, description of current problem along with past episodes, treatment history and other medical problems are significant in your case.

Hope I answered your query.

Above answer was peer-reviewed by
Follow-up: Is minor bleeding in the right side of the brain described as stroke? 16 minutes later
He did see it in an MRI you are right. I have heart stents which require efffient and I was also taking a full aspirin, I am 70 yrs old 195, 6' 1"..he took me off the aspirin with my cardiologist's approval. I also take rythmol for irregular heart rythym but that is well controlled. I have a back problem etc. the usual things for my age and am a retired fireman. I guess I am just curious if I should call it a minor stroke? Thanks for your help.
Answered by Dr. Chakravarthy Mazumdar 23 minutes later

Thanks for the description of your query.

Yes you are at a risk for stroke. You probably have a minor one. 90% of these minor bleeds go unrecognized as they generally do not produce symptoms. Incidentally your doctor asked for an MRI given your history.

It is right for the doctor to stop aspirin (blood thinner) at this time. It actually enlarges the size of the bleed results in further symptoms and complications.

With previous history of coronory heart disease with stents in place, rythm problems and advancing age you are at risk.

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor